Alert archive / Oklahoma / Flash Flood Warnings in 2007
Flash Flood Warning 39, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at May 27, 2007, 3:02 AM CDT for Stephens County, Oklahoma. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 27, 2007, 3:02 AM CDT (08:02 UTC)
- Expired
- May 27, 2007, 6:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties
County Stephens County, OK
The radar
The Altus AFB radar (KFDR), 104 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 3:10 AM CDT | FLASH FLOOD | Duncan, OK | SEVERAL STREETS IN DUNCAN AS WELL AS MANY COUNTY ROADS CLOSED DUE TO HIGH WATER. REPORTED BY STEPHENS COUNTY SHERIFF. |
| May 27, 6:00 AM CDT | FLASH FLOOD | Duncan, OK | HEAVY RAINFALL CONTINUES OVER THIS AREA WITH MANY ROADS IN DUNCAN CLOSED DUE TO HIGH WATER. SEVERAL COUNTY ROADS ACROSS THE COUNTY WERE ALSO CLOSED. REPORTED BY COUNTY SHERIFF. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 153 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOUN 270804
FFWOUN
OKC137-271100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
302 AM CDT SUN MAY 27 2007
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
STEPHENS COUNTY IN SOUTHERN OKLAHOMA...
* UNTIL 600 AM CDT
* AT 302 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A COMPLEX OF SLOW MOVING THUNDERSTORMS OVER THE
WARNED AREA. RADAR ESTIMATES OF BETWEEN 2 AND 3 INCHES OF RAIN HAS
FALLEN ACROSS MUCH OF EASTERN AND SOUTHERN STEPHENS COUNTY... FROM
NEAR LAKE FUQUA TO JUST WEST OF VELMA TO WEST OF LOCO... OVER THE
PAST COUPLE OF HOURS. AN ADDITIONAL 1 TO 2 INCHES OF RAIN IS LIKELY
TO OCCUR OVER THE NEXT ONE TO TWO HOURS.
* LOCATIONS IN THE WARNING INCLUDE BRAY...COMANCHE...LOCO AND VELMA.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARM LANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT DRIVE VEHICLES INTO
AREAS WHERE WATER COVERS THE ROADWAY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES
INCLUDING SPORT UTILITY VEHICLES AND PICKUP TRUCKS. MOVE TO HIGHER
GROUND.
LAT...LON 3467 9784 3448 9786 3430 9805 3429 9754
3467 9755
$$
30What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at May 26, 9:41 PM CDT, 5 hours 21 minutes earlier.
Area forecast discussion, May 26, 9:41 PM CDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
941 PM CDT SAT MAY 26 2007
.UPDATE...
WEAK UPPER WAVE MOVING ACROSS OKLAHOMA THIS EVENING WAS CONTINUING
TO GENERATE SHOWERS AND ISOLATED THUNDERSTORMS ACROSS MAINLY SOUTH
CENTRAL OKLAHOMA. LOCALIZED HEAVY RAIN OCCURRING IN THE DUNCAN
AREA LIKELY GENERATED 2 TO 4 INCHES OF RAINFALL IN A SHORT TIME...
LEADING TO SOME FLASH FLOODING. WE HAVE EXPANDED THE FLASH FLOOD
WATCH BACK TO THE WEST TO BETTER CAPTURE CURRENT RADAR TRENDS.
ALTHOUGH INTENSITIES HAVE TEMPORARILY INCREASED... THE LIKELIHOOD
OF REPEAT ACTIVITY WILL CONTINUE THE POSSIBILITY FOR ADDITIONAL
HEAVY RAINFALL. WE EXPECT TO SEE THE RAIN TO FURTHER EXPAND INTO
SOUTHEAST OKLAHOMA DURING THE NIGHT. MEANWHILE... A SECOND UPPER
WAVE MOVING THROUGH THE BIG BEND AREA OF TEXAS WILL ALSO TURN
NORTH TOWARDS OKLAHOMA LATER TONIGHT. THIS COULD HELP TO ENHANCE
PRECIPITATION TOWARDS MORNING... AND CONTINUING DURING THE DAY
SUNDAY. ALONG WITH MODIFICATIONS TO THE FLASH FLOOD WATCH... ALSO
ADJUSTED OVERNIGHT POPS TO REFLECT RADAR TRENDS AND EXPECTED
DEVELOPMENT LATER TONIGHT.
&&
.PREV DISCUSSION... /ISSUED 330 PM CDT SAT MAY 26 2007/
DISCUSSION...
OUTSIDE OF RECEDING FLOOD WATERS ACROSS NORTHWEST PARTS OF
OKLAHOMA...MAIN EMPHASIS WILL BE CENTERED ON MCV ACROSS SOUTHERN
OKLAHOMA THIS AFTERNOON AND EVENING...AND POSSIBLY MORE WIDESPREAD
RAINFALL ACROSS THE SOUTHEAST HALF OF THE FORECAST AREA LATE TONIGHT
THROUGH TOMORROW. EXPECT AREA OF RAIN WITH EMBEDDED THUNDERSTORMS TO
CONTINUE PROGRESSING NORTHWARD FROM SOUTH-CENTRAL OKLAHOMA THROUGH
THE EVENING HOURS...BEFORE DECREASING IN COVERAGE AND INTENSITY. OUTSIDE
OF THE INTERSTATE-35 CORRIDOR AND SOUTHEAST PORTIONS OF OKLAHOMA...MORE
SCATTERED ACTIVITY POSSIBLE THROUGH EARLY EVENING ACROSS NORTHWEST
OKLAHOMA NEAR ELEVATED CONVERGENCE ZONE. WITH ANTICIPATED COVERAGE
AND INTENSITY OF PRECIPITATION TONIGHT AND TOMORROW...FLASH FLOOD
WATCH WILL BE ISSUED FOR SOUTHEAST OKLAHOMA. ALTHOUGH THIS AREA
CAN PROBABLY HANDLE MORE RAIN THAN MUCH OF THE REST OF OUR
FORECAST AREA...DURATION AND INTENSITY LATE TONIGHT AND TOMORROW
COULD YIELD FLOODING PROBLEMS.
UNSETTLED PATTERN WITH CYCLONIC FLOW OVER UNCAPPED REGION
CONTINUES INTO TUESDAY...THUS WILL KEEP AT LEAST 20 TO 30 PERCENT
POPS GOING MOST LOCATIONS. AREAS OF MORE CONCENTRATED RAIN
ACTIVITY...SIMILAR TO ONGOING/THIS EVENINGS RAIN PATTERN...WILL
BE DEPENDENT ON MESOSCALE FEATURES. COLD FRONT STILL PROGD TO MAKE
ITS WAY THROUGH THE REGION LATE TUESDAY AND WEDNESDAY. ALTHOUGH WE
CANNOT RULE OUT ISOLATED SEVERE STORMS MONDAY AND TUESDAY AS SHEAR
SLOWLY INCREASES...BEST CHANCES FOR ORGANIZED SEVERE WEATHER WILL
BE ASSOCIATED WITH THE FRONT...WHEN INSTABILITY AND SHEAR
PARAMETERS ARE MORE SUPPORTIVE. FOLLOWING THE PASSAGE OF
FRONT...WE SHOULD SEE DRIER WEATHER WITH A WARMING TREND INTO NEXT
WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 63 77 63 80 / 60 60 30 40
HOBART OK 62 80 62 83 / 40 40 30 30
WICHITA FALLS TX 64 79 64 83 / 50 60 30 40
GAGE OK 60 80 60 84 / 30 30 30 20
PONCA CITY OK 62 77 62 80 / 40 60 30 30
DURANT OK 65 78 63 80 / 60 80 30 40
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR OKZ028>032-
039>043-045>048-050>052.
TX...NONE.
&&
22/32Hazardous weather outlook, May 26, 7:40 PM CDT, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
740 PM CDT SAT MAY 26 2007
OKZ004>048-050>052-TXZ083>090-271200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
740 PM CDT SAT MAY 26 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS EVENING AND OVERNIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED SMALL SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT OVER SOUTH
CENTRAL AND PARTS OF SOUTHWEST OKLAHOMA.
LOCATION...
THE MOST LIKELY AREA FOR ISOLATED SEVERE THUNDERSTORMS IN SOUTHERN
OKLAHOMA IS GENERALLY EAST OF INTERSTATE 44.
TIMING...
SEVERE WEATHER IS POSSIBLE THROUGH THE NIGHT.
DISCUSSION...
A WEAK UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE DRIFTING NORTH
THROUGH NORTH CENTRAL TEXAS AND SOUTHERN OKLAHOMA DURING THE NIGHT.
WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED... THE COMBINATION
OF WEAK INSTABILITIES... VERY HIGH HUMIDITIES IN THE LOWER LEVELS...
AND LOCALIZED AREAS OF MODEST LOW LEVEL WIND SHEAR... COULD RESULT
IN HEAVY SHOWERS... AND PERHAPS A FEW SMALL THUNDERSTORMS... CAPABLE
OF PRODUCING ISOLATED STRONG WIND GUSTS TO NEAR 60 MPH. BRIEF...
ISOLATED SMALL TORNADOES AND FUNNEL CLOUDS WILL ALSO BE POSSIBLE.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY MAY 27.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...50 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...15 PERCENT.
OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAINFALL OVERNIGHT COULD LEAD TO FLASH FLOODING ACROSS
PORTIONS OF SOUTH CENTRAL AND SOUTHEAST OKLAHOMA. SEE THE FLASH
FLOOD WATCH STATEMENT FOR ADDITIONAL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
THE WEATHER PATTERN WILL BE SLOW TO CHANGE OVER THE HOLIDAY WEEKEND
AND INTO THE EARLY PART OF NEXT WEEK. ABUNDANT MOISTURE AND WEAK TO
MODERATE INSTABILITY WILL LIKELY BE IN PLACE EACH AFTERNOON AND
EVENING. BROAD BUT WEAK UPPER LEVEL LIFT WILL SUPPORT SCATTERED TO
NUMEROUS THUNDERSTORMS EACH DAY THROUGH THURSDAY. THE GREATEST RISK
OF SEVERE STORMS WILL BE TUESDAY EVENING INTO WEDNESDAY.
OTHER HAZARDOUS WEATHER...
FLOODING WILL CONTINUE TO BE A CONCERN THROUGH AT LEAST WEDNESDAY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SUNDAY.
CJSIn the hours before
Special weather statement, May 26, 10:49 PM CDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1049 PM CDT SAT MAY 26 2007 OKZ038-270430- COMANCHE OK- 1049 PM CDT SAT MAY 26 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE COUNTY. A THUNDERSTORM WITH HEAVY RAIN WAS LOCATED 12 MILES EAST OF LAWTON...OR 4 MILES SOUTHWEST OF PUMPKIN CENTER AT 1049 PM CDT...MOVING NORTHWEST AT 10 MPH. THIS THUNDERSTORM WILL PRODUCE VERY LITTLE LIGHTNING...BUT WILL BE EFFICIENT AT PRODUCING QUICK RAINFALL ACCUMULATIONS OF ONE TO TWO INCHES. HEAVY RAIN WILL MOVE TOWARD LAWTON AND FORT SILL THROUGH 1130 PM CDT. MINOR FLOODING OF RURAL ROADS AND CITY STREETS IS POSSIBLE. BURKE
Special weather statement, May 26, 11:30 PM CDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1130 PM CDT SAT MAY 26 2007 OKZ038-270515- COMANCHE OK- 1130 PM CDT SAT MAY 26 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE COUNTY. AT 1130 PM CDT...THUNDERSTORMS WITH HEAVY RAIN EXTENDED FROM FORT SILL TO 7 MILES EAST OF LAWTON...MOVING NORTHWEST AT LESS THAN 10 MPH. THESE THUNDERSTORMS WILL PRODUCE VERY LITTLE LIGHTNING...BUT WILL BE EFFICIENT AT PRODUCING QUICK RAINFALL ACCUMULATIONS OF ONE TO TWO INCHES. HEAVY RAIN WILL AFFECT MUCH OF LAWTON AND FORT SILL...WHILE MOVING TOWARD MEDICINE PARK AND AREAS WEST OF ELGIN THROUGH 1215 AM CDT. MINOR FLOODING OF RURAL ROADS AND CITY STREETS IS POSSIBLE. BURKE
Special weather statement, May 27, 12:16 AM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1216 AM CDT SUN MAY 27 2007 OKZ038-270600- COMANCHE OK- 1216 AM CDT SUN MAY 27 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE COUNTY. A STRONG THUNDERSTORMS EXTENDED ALONG THE NORTH SIDE OF LAWTON TOWARD CACHE...MOVING WEST AT 10 MPH. THESE THUNDERSTORMS WILL PRODUCE VERY LITTLE LIGHTNING...BUT WILL BE EFFICIENT AT PRODUCING QUICK RAINFALL ACCUMULATIONS OF ONE TO TWO INCHES. HEAVY RAIN WILL AFFECT NORTHWEST LAWTON...CACHE...AND THE WICHITA MOUNTAINS WILDLIFE REFUGE THROUGH 1 AM CDT. BURKE
Special weather statement, May 27, 1:34 AM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 134 AM CDT SUN MAY 27 2007 OKZ045-270700- JEFFERSON OK- 134 AM CDT SUN MAY 27 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR JEFFERSON COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER JEFFERSON COUNTY AT 134 AM CDT...MOVING NORTH AT 15 MPH. THESE THUNDERSTORMS WILL PRODUCE VERY LITTLE LIGHTNING...BUT WILL BE EFFICIENT AT PRODUCING QUICK RAINFALL ACCUMULATIONS OF ONE TO TWO INCHES. THESE THUNDERSTORMS WILL MAINLY AFFECT AREAS WEST OF RINGLING THROUGH 2 AM. PEOPLE IN JEFFERSON COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
Special weather statement, May 27, 2:03 AM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 203 AM CDT SUN MAY 27 2007 OKZ039-045-270730- JEFFERSON OK-STEPHENS OK- 203 AM CDT SUN MAY 27 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR JEFFERSON AND STEPHENS COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 13 MILES NORTH OF VELMA TO 9 MILES WEST OF CORNISH AT 203 AM CDT...MOVING NORTH AT 10 MPH. THESE THUNDERSTORMS WILL PRODUCE VERY LITTLE LIGHTNING...BUT WILL BE EFFICIENT AT PRODUCING QUICK RAINFALL ACCUMULATIONS OF ONE TO TWO INCHES. PEOPLE IN JEFFERSON AND STEPHENS COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
Special weather statement, May 27, 2:44 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 244 AM CDT SUN MAY 27 2007 OKZ027-039-270815- GRADY OK-STEPHENS OK- 244 AM CDT SUN MAY 27 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRADY AND STEPHENS COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM ALEX TO 6 MILES WEST OF LOCO AT 244 AM CDT...MOVING NORTH AT 20 MPH. THESE THUNDERSTORMS WILL PRODUCE VERY LITTLE LIGHTNING...BUT WILL BE EFFICIENT AT PRODUCING QUICK RAINFALL ACCUMULATIONS OF ONE TO TWO INCHES. PEOPLE IN GRADY AND STEPHENS COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:10 PM CDT | Severe Thunderstorm Warning | OUN | Carter | 35 min |
| May 26, 7:50 PM CDT | Flash Flood Warning | OUN | Stephens | 3 hr |
| May 27, 12:57 AM CDT | Flash Flood Warning | OUN | Comanche | 3 hr |
| May 27, 3:38 AM CDT | Flood Watch | OUN | Atoka, Bryan, Carter, Cleveland, Coal, Comanche and 18 more | 12 hr |
| May 27, 5:54 AM CDT | Flash Flood Warning | OUN | Carter, Garvin, Stephens | 4 hr |
| May 27, 6:02 AM CDT | Flash Flood Warning | OUN | Love | 4 hr |
| May 27, 7:19 AM CDT | Flash Flood Warning | OUN | Murray | 4 hr |
| May 27, 10:30 AM CDT | Flash Flood Warning | OUN | Atoka | 3 hr |
| May 27, 3:19 PM CDT | Flood Watch | OUN | Atoka, Bryan, Carter, Cleveland, Coal, Garvin and 13 more | 49 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.